Methotrexate and tiredness

I have been in methotrexate for 5 weeks now. I am having injections 7.5 mg as the tablets made me feel so sick. It is making me so tired! Feel like I have been hit by a bus the day I have it then very tired for a few days. Does this get easier? Sickness has eased a lot just so tired and achy. Taking folic acid once a week. I also find that by the day before i am due the next injection that my joints are worse like the effects are wearing off. Does anyone else experience this?

Last edited by

16 Replies

oldestnewest
  • HI i take 15mg methatrexate by tablet weekly but itake folic acid daily have no problems at all have a word about taking more folic acid it wont do you any harm as far as i,m aware

  • Hey thank you. Have my appointment next Tuesday, will ask then :) do you take the 5mg tablets Dailey?

  • yes have done since i started them around 3 years ago blood test may be needed

  • Thank you. Having bloods done weekly at the moment and all seem ok. Will mention the folic acid :)

  • I inject 25mgs. I also take daily folic 5mgs which helps. Also I suggest you take it at night so sleep through the bus feeling. I inject Tuesday night so Thur/Fri are my worst days and Sat to Tue my best days.x

  • Hi, I've just had a rest from meds due to vomiting...MTX seems to have always made me nauseas on some days and the tiredness I believe is just part of the R/A. I'm sorry you feel so rough. It is early days , it does get better, hang on in there honey. Maryx

  • Thanks guys. Definitely going to see if I can up the folic acid and see if that helps. :)

  • I started the 7.5 a few months back as the tablets made me feel sick. It did initially make me tired, am now on 10mgs methoject. It does seem to take ages to settle in my body and the tired feeling lasts for weeks after changing the dose. I take the folic every day, apart from the methoject day, on the advise of rheumy nurse to help with sickness. It does make a difference and after experimenting with days and times of injection find doing it last thing at night gets over worst of tiredness. I still hurt a lot and the fatigue is still there...I can only think the meds are just keeping the worst organ damage at bay...don't think much makes a difference to the basic Lupus...in my opinion.

  • Hi joanne

    I am starting 15ml metoject today, so it was helpful to read your post & all the comments. The rheumy told me it can take 3 months to feel the benefit. Although a friend who is already on it, says she felt it started to work after 4-6 weeks. So hang in there, & hopefully the benefits will outweigh the side effects in time. I hope I can say the same too.

    Best wishes, Roobarb. X

  • More folic acid sounds like it could do the trick for me. Might call the lupus nurse and ask if I can up the folic acid.

    Good luck with your first injection roobarb. First two weeks were the worst for the tiredness and sick feeling, I found the anti sickness tablets from the doctor to be a great help. I have definitely felt that it is helping my joints and haven't had a flare since starting so fingers crossed it will help further. I also have my injection of an evening, sleep like a log that night, completely wipes me out. Hopefully the aide effects ease with time. Thanks everyone for your fab advice. Love it we can all talk and share info :)

  • Hi joanne

    Just wondered how you are getting on with your metha? I've had 3 weeks of it & been feeling more awful as time goes by.

  • Hey. Sorry to hear your having a rough time of it. I am finally going ok thank you, finally got used to the side effects after 8 weeks but now upped the dose to 10mg and feeling them again now. Your body definitely does get used to it. It's worse for me the night I have it. Are you experiencing sickness and feeling wiped out? Not nice atall is it? Am definitely now feeling the benefits and not so bad. It's not for everyone though and if it gets too bad maybe speak to your consultant. Anti sickness tablets have helped me so much. It does get easier.

    Big hugs

    Jo xx

  • Hi Joanne, just found your reply as not been on here for a while. I'm so glad to hear things have improved for you, that gives me some hope. 3 weeks on the metha turned me into a zombie, I couldn't move or think. I always seem to have off the scale reactions to drugs & I am running out of options. Rheumy nurse has agreed to half the dose, with the aim of increasing slowly. I'm waiting for the new injections to arrive. So fingers crossed.

    Take care. X

  • Really hopes reducing the dose helps you. It is pretty harsh. Really hope you get used to it and the side effects wear off very soon. Big hugs xx

  • Thanks so much joanne. I should get the delivery of new injections this week, so fingers crossed. Take care. X

  • Might have to reduce mine now too as my white blood cells have dropped really low, have to have another blood test Monday. Just when u think your getting somewhere :(

You may also like...